Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 410, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 7, 2007, 9:10 PM CDT for Jefferson Davis County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2007, 9:10 PM CDT (02:10 UTC)
- Expired
- Sep 7, 2007, 9:40 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jefferson Davis County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 080210
SVRJAN
MSC065-080315-
/O.NEW.KJAN.SV.W.0410.070908T0210Z-070908T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 1015 PM CDT
* AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CARSON...OR ABOUT 12 MILES
SOUTHWEST OF COLLINS...AND MOVING WEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARSON BY 925 PM CDT...
PRENTISS BY 940 PM CDT...
PROGRESS BY 950 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3147 8995 3170 8997 3159 8969 3157 8968
3158 8967 3155 8962 3144 8964
TIME...MOT...LOC 0210Z 112DEG 16KT 3153 8973
$$
BANNAN1 follow-up statement
000
WWUS54 KJAN 080240
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CDT FRI SEP 7 2007
MSC065-080249-
/O.CAN.KJAN.SV.W.0410.000000T0000Z-070908T0315Z/
JEFFERSON DAVIS MS-
939 PM CDT FRI SEP 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON DAVIS COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS. GUSTY WINDS OF 40 TO 50 MPH AND FREQUENT
LIGHTNING ARE STILL POSSIBLE WITH THIS STORM AS IT MOVES THROUGH
JEFFERSON DAVIS COUNTY BUT THE SEVERE THREAT HAS DIMINISHED.
LAT...LON 3147 8995 3170 8997 3159 8969 3157 8968
3158 8967 3155 8962 3144 8964
TIME...MOT...LOC 0239Z 120DEG 14KT 3161 8985
$$
BANNANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 8:49 PM CDT, 21 minutes earlier.
Area forecast discussion, Sep 7, 8:49 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 849 PM CDT FRI SEP 7 2007 .DISCUSSION...SOME CHANGES NEEDED TO THE FCST AS COVERAGE OF SHRA AND TSRA ARE A LITTLE MORE THAN EXPECTED IN THE SOUTH. ACROSS THE CNTRL AND NRN ZONES RAIN IS PRETTY MUCH GOING AS EXPECTED. LIGHT SHRA CONTINUE TO MOVE THROUGH THE NRN MS. THIS ACTIVITY WAS ASSOCIATED WITH A DISTURBANCE THAT HELPED DEVELOP DECENT CONVECTION ACROSS SERN AR AND NERN LA. THAT SAID THE DISTURBANCE IS REALLY HARD TO FIND NOW AND AS THIS ACTIVITY MOVES SE TWRDS CNTRL MS IT CONTINUES TO DISSIPATE. THE ACTIVITY THAT DID DEVELOP IN THE S AND IN ACROSS SRN LA WAS IN AN AREA OF ENHANCED DIVERGENCE ALOFT AND THUS THE REASON IT IS STILL PERSISTING. LOOK FOR WHAT CONVECTION WE CURRENTLY HAVE IN THE SOUTH TO CONTINUE FOR ANOTHER HOUR OR SO BEFORE MAINLY JUST LIGHT SHRA TAKE OVER WITH THOSE DISSIPATING BEFORE MIDNIGHT. OTHER THAN A FEW PLACES THAT RECEIVED A GOOD BIT OF RAIN OVER THE LAST FEW HRS HOURLY TEMPS LOOK ON TARGET AND I SEE NO REASON TO MAKE ANY CHANGES TO THESE. SKIES SHOULD CONTINUE TO CLEAR THROUGH THE EVENING AND ESPECIALLY AFTER MIDNIGHT. ONCE THIS OCCURS AND WINDS BECOME LIGHT AND VARIABLE LOOKS FOR SOME PATCHY LIGHT FOG WITH THE POSSIBILITY OF PATCHY DENSE FOG IN ISOLATED AREA...ESPECIALLY THOSE THAT SAW A GOOD BIT OF RAIN. ZONES AND GRIDS HAVE ALREADY BEEN SENT OUT. && .AVIATION...MOST SITES ARE CURRENTLY VFR STATUS...GLH AND HBG ARE THE TWO ODD MEN OUT. BOTH GLH WITH PERSISTENT -RA AND HBG WHERE A TSRA IS MOVING TO THE EAST ARE SITTING AT 4SM. HBG SHOULD IMPROVE IN THE NEXT 30 MINS OR SO BUT GLH COULD REMAIN IN MVFR STATUS THROUGH MOST OF THE NIGHT. EVEN AFTER THE -SHRA MOVE OUT VISBIES WILL LIKELY ONLY IMPROVE TEMPORARILY BEFORE LIGHT FG AND BR REDEVELOP UNDER MOST CLEAR SKIES AROUND 8Z. THIS WILL ALSO BE THE CASE OVER MOST OF THE CWA WITH MVFR VISBIES DEVELOPING AROUND 8/9Z. JAN...HBG AND GLH COULD SEE VISBIES DROP EVEN A LITTLE FURTHER AS VERY GOOD RAIN FELL OVER THESE AREAS TODAY. IN ADDITION TO THE REDUCTION IN VISBIES CEILINGS ALSO LOOK TO BE A CONCERN IN THESE THREE AREAS. WITH A LOT OF GROUND MOISTURE FROM HARD RAINS LIFR CEILINGS COULD VERY WELL DEVELOP AROUND 10Z. THIS WILL BE SHOWN IN THE TAFS. /CAB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
Hazardous weather outlook, Sep 7, 2:36 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED ACTION STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 236 PM CDT FRI SEP 7 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 236 PM CDT FRI SEP 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...AND AGAIN SATURDAY AFTERNOON...ESPECIALLY IN THE AREA ALONG AND WEST OF THE MISSISSIPPI RIVER. STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND VERY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NECESSARY THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 43
In the hours before
Special weather statement, Sep 7, 3:25 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI SEP 7 2007 LAZ007-072055- MOREHOUSE LA- 330 PM CDT FRI SEP 7 2007 ...HEAVY RAIN THIS AFTERNOON OVER NORTHEAST LOUISIANA AT MOREHOUSE PARISH... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED BETWEEN BONITA AND COLLINSTON AT 325 PM CDT. THE STORMS WERE MOVING SOUTH AT 5 TO 10 MPH. RADAR INDICATES THAT AROUND TWO INCHES OF RAIN HAS FALLEN IN THE HEAVIER STORMS DURING THE PAST HOUR. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE AS THE STORMS MOVE SOUTH ACROSS THE PARISH. MORE HEAVY RAIN WILL CAUSE MINOR FLOODING OF LOW-LYING AREAS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING 30 MPH WIND GUSTS AND FREQUENT LIGHTNING STRIKES. PEOPLE IN MOREHOUSE PARISH...INCLUDING THE CITY OF BASTROP...SHOULD BE ALERT TO PONDING OF WATER ON ROADS AND BE PREPARED FOR BLINDING RAIN. MRM
Special weather statement, Sep 7, 9:01 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 901 PM CDT FRI SEP 7 2007 MSZ064-072-080245- MARION MS-JEFFERSON DAVIS MS- 901 PM CDT FRI SEP 7 2007 ...STRONG THUNDERSTORM OVER SOUTHEASTERN JEFFERSON DAVIS AND NORTHEASTERN MARION COUNTIES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER MELBA AT 901 PM CDT...MOVING WEST AT 15 MPH. THIS STORM WILL MOVE OVER HIGHWAYS 13 AND 35. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN JEFFERSON DAVIS AND MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BANNAN
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.